Dr. Dwayne Gravelin — doctor of medical science, master of public health, a research scientist in aerospace medicine, flight surgeon, U.S. air force and NASA astronaut shares his experience of his research: "several years ago, I, like most doctors in the United States, believed elevated blood cholesterol one of the greatest challenges in public health. At the invitation of army command, I lectured in the clubs of the soldiers and my patients, who were sometimes skeptical in regards to my words about the harmful properties of foods such as whole milk, eggs and butter. I configured my family do not eat any eggs, eat margarine instead of butter and drink skim milk prepared from powdered milk.
My determination to reduce the high cholesterol in the blood was such that I wrote thousands of prescriptions to patients at all, which could reduce cholesterol and was available at the time. Therefore, when the time of passing my medical exams in the Space center Johnson in 2000, NASA doctors prescribed a statin drug taking lipitor (10 mg daily for lower cholesterol, rising to 7.24 mmol/l), I accepted it without reservation.
Eighty six million three hundred twenty thousand nine hundred twenty eight
When I six weeks later had a first episode of transient global amnesia (TGA), I suspected the possibility of a reaction of the organism to new and the only medication is lipitor but the doctors dismissed my version. "Statins are not to blame", they said. However, I stopped taking the drug and began to gather all the information on this issue. Next year NASA doctors urged me to resume taking lipitor. The previous year I spoke with dozens of doctors and pharmacists about possible side effects of statins. According to the General opinion that it could not be, so I agreed to go back to taking statin and the dose reduced in two times: 5 mg of lipitor daily. Eight weeks later I had a second attack TGA. This time I was sure that it is linked to the statin, but my doctors stood their ground, arguing that it is an amazing coincidence. Transient global amnesia — a sudden, within seconds, a complete inability to formulate new memories. This condition is usually associated with retrograde loss of memory about events that took place over several months, years or decades in your past. In my first episode of amnesia lasted for 6 hours with retrograde loss of memory about events that took place for about 10 years in the past. I didn't know his new wife (although we were together for 6 years) nor his new home. I came to in intensive care, listening to his wife, who told me the day she and I have. I was amazed and alarmed. As a family doctor with 23 years of experience, the first thing I thought of was the statin drug that I took, but the neurologist said that taking statins may not be the cause of TGA. Over the next 12 months, all doctors and pharmacists told me the same thing when I asked if they know anything about reactions to statins with the violation of cognitive functions of the brain. The following year an attack of TGA lasted 12 hours, during which I was a 13-year-old high school students with a full playback of events of a specific day concerning jobs, teachers, books, classmates, etc And then I started to write about this experience on his web site and soon discovered another 30 similar cases of TGA associated with statin therapy.
In 2004, Dr. Wagstaff and his colleagues at Duke University ( Duke University) reported that they had examined the data message System FDA (management under the control over products and medicines of the USA) about the side effects from the medication and found 60 cases of TGA associated with intake of statins. In 2006, I examined the data from the FDA (MedWatch) and found more than 600 cases of TGA, and in 2011 repeated the search and found about 2000 of such cases associated with receiving only one of the statin lipitor. I realized that all statins can cause these warning complications. By my rough estimate, the number of cases of TGA from all six statins currently in use, should be close to 6000. A year ago the FDA announced that statins can cause some minor memory problems that go away if you reduce the dose. I couldn't find in the report a single word about TGA is the abrupt inability to formulate new memories or retrieve old from the past. The most accurate indicator of incidence of such serious cognitive impairment, as TGA and recurrent memory loss, can be obtained from clinical trials, the drug lipitor, made by a manufacturer, pharmaceutical company Pfizer before the start of sales of the statin.
In this study they gave different doses of lipitor 2500 volunteers. After watching them for one year, they found 11 cases of severe cognitive impairment, which corresponds to approximately 5 ill per 1,000 people, or 50 to 10 000 500 100 000 and 5 000 illnesses per year per 1 000 000 population.
By his own estimates Pfizer, currently only atorvastatin take 35 million people, of which you can understand why I say that we see an epidemic of TGA of a statin, especially when compared with 1999, when my memory impairment was the first recorded instance of the effects of taking statins on cognitive function, and then became a medical curiosity.
I believe that every person should know that taking any statins can cause TGA or other cognitive impairment".published
Source in English: http://www.peoplespharmacy.com/2013/07/22/pilots-statins-a-cause-for-concern/